What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 3, 3:35 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 3, 3:35 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
435 PM EDT Mon Sep 3 2018
.SYNOPSIS...
Very warm and humid conditions are expected to
continue into the midweek period as an anomalously strong area
of high pressure aloft builds northward across the Mid-Atlantic
states. A relatively strong cold front will push southeast
across the state Wednesday night into early Thursday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Minor adjustment to POPS across the far north, weakening line of
showers and storms.
Based on the time of day and amt of warm air aloft, activity
should be mainly over by 6 PM. Had a SPS out, but cores up and
down rather quickly.
Earlier discussion below.
The RAP indicates that 700 mb temps are a little cooler than
the 8-9C previously expected. That along with weak cyclonic
turning aloft is resulting in some scattered convection, the
most organized has aligned from ENE to WSW coming off the old
lake breeze front east of Lake Erie. Forcing will remain weak
however so the activity should not attain much more gusto than
it has at the moment. As we lose heating these storms will fade
with most if not all having diminished by the 6-8PM timeframe.
Another night of mainly clear and muggy conditions will occur
tonight with the likelihood of patchy dense fog late at night.
Lows tonight will once again be in the mid 60s across the
northern and western mtns, and upper 60s to low 70s elsewhere.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Tuesday will be a virtual repeat of today with hot and humid
conditions and the chance some pop up showers and storms in the
afternoon.
With highs over the SE around 90 and dewpoints around 70, heat
indices will approach 100 during the hottest part of the day.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Strong upper ridge is forecast to remain over the eastern U.S.
through the period with very warm to hot and humid conditions
prevailing through at least Wednesday.
Anomalous PWATS remain over the region Tuesday night, however a
ring of fire develops around the Mid Atlantic Upper High
Wednesday with a relative min in PWAT seen over the Alleghenies
Wednesday. Well above normal temperatures, high humidity and
highly isolated, diurnally-driven convection will occur again
Wednesday with little change in Max temps compared to Monday and
Tuesday.
The ridge may get squeezed/pushed southeast late in the period
as shortwave energy drops into the Northern Plains. This will
increase the coverage of Showers/Thunderstorms Wednesday
afternoon into Thursday as a moderately strong cold front pushes
SE across the state.
The bulk of the cooling at the sfc and aloft in the wake of the
cold front will come Friday through Sunday when max temps slide
into the 70s across the Central and NW zones, and upper 70s to
lower 80s in the Susq Valley. Near to slightly above normal
500MB heights will top a nearly east/west quasi-stnry boundary
over PA or southern New York Friday night through Sunday. A
rather strongly anomalous easterly 925-850mb flow will develop
across northern PA and New York state Fri night and Saturday,
before becoming similarly anomalous from the SSW on Sunday.
Expect this pattern to support scattered mainly afternoon and
evening convection late in the week through the weekend.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Satellite and radar show showers and thunderstorms popping with
the daytime heating. The most organized activity is a broken
line moving through the NRN Mountains from Potter County WSW
into SRN Warren. These will cause localized restrictions at
terminals that get hit, and will continue moving slowly east
before beginning to diminish with the loss of heating after
about 21Z.
Storms should die out by around sunset and the focus will then
shift toward patchy fog redeveloping late tonight.
Tuesday will be a virtual repeat of today with early fog and low
clouds burning off and scattered showers and thunderstorms
popping up in the afternoon.
.Outlook...
Wed...Patchy AM fog possible. Isolated PM tsra impacts
possible.
Thu...Scattered PM tsra impacts possible.
Fri-Sat...Patchy AM fog possible.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...La Corte
NEAR TERM...La Corte/Martin
SHORT TERM...La Corte
LONG TERM...Lambert/Gartner
AVIATION...La Corte
Hazardous weather outlook, Sep 3, 3:55 PM EST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
455 PM EDT Mon Sep 3 2018
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-058-
040900-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Schuylkill-
455 PM EDT Mon Sep 3 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Isolated strong storms will be possible until sunset, mainly
north of Interstate 80.
Otherwise the probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ036-046-049>053-056-057-059-063>066-040900-
Franklin-Southern Lycoming-Union-Snyder-Montour-Northumberland-
Columbia-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
455 PM EDT Mon Sep 3 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The heat index will peak in the mid to upper 90s for several hours
late this afternoon and early this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The heat index will once again reach the mid to upper 90s Tuesday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Martin
In the hours before
Special weather statement, Sep 3, 3:47 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service State College PA
447 PM EDT MON SEP 3 2018
PAZ006-010>012-041-032130-
Potter PA-Northern Clinton PA-Cameron PA-Northern Lycoming PA-Elk PA-
447 PM EDT MON SEP 3 2018
...SPECIAL WEATHER STATEMENT...
At 447 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Slate Run to near Cherry Springs State Park
to near Cameron to near Brockway. Movement was east at 20 mph.
Gusty winds of 30 to 40 mph are possible as these storms pass.
Locations impacted include...
Cameron, Wharton, Renovo, Force, Benezette, Cross Fork, Stevenson
Dam, Brandy Camp, Hicks Run, Brockport, Tamarack, Kettle Creek State
Park, Medix Run, Cedar Run, Ole Bull State Park, Slate Run, Kersey,
Weedville, Driftwood and Ski Sawmill Ski Area.
LAT...LON 4154 7760 4153 7725 4135 7757 4134 7782
4122 7809 4125 7864 4122 7865 4120 7871
4126 7873 4134 7890 4144 7830 4161 7789
TIME...MOT...LOC 2047Z 265DEG 19KT 4153 7755 4158 7787 4144 7826 4131
7880
RXRSpecial weather statement, Sep 3, 4:29 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service State College PA
529 PM EDT MON SEP 3 2018
PAZ012-041-032215-
Northern Clinton PA-Northern Lycoming PA-
529 PM EDT MON SEP 3 2018
...SPECIAL WEATHER STATEMENT...
At 528 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Slate Run to South Renovo. Movement was southeast
at 20 mph.
Gusty winds of 30 to 40 mph are possible as these storms move
across the region through 615 pm.
Locations impacted include...
Renovo, South Renovo, Westport, Glen Union, Waterville, Hyner,
Cammal, Slate Run, Little Pine State Park, English Center and
Salladasburg.
LAT...LON 4134 7704 4130 7716 4124 7727 4111 7758
4131 7788 4152 7751
TIME...MOT...LOC 2128Z 294DEG 19KT 4147 7749 4133 7773
RXRSpecial weather statement, Sep 3, 4:49 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service State College PA
549 PM EDT MON SEP 3 2018
PAZ017-032230-
Clearfield PA-
549 PM EDT MON SEP 3 2018
...SPECIAL WEATHER STATEMENT...
At 549 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Penfield to near Reynoldsville. Movement was
east at 15 mph.
Gusty winds of 30 to 40 mph are possible as these storms move across
the region through 630 pm.
Locations impacted include...
DuBois, Sandy, Penfield, Rockton, Parker Dam State Park, S.B. Elliot
State Park, Falls Creek, Troutville, Treasure Lake and Penn State
Dubois.
LAT...LON 4120 7876 4120 7870 4122 7866 4122 7865
4123 7861 4118 7824 4099 7880 4114 7880
TIME...MOT...LOC 2149Z 286DEG 15KT 4121 7864 4114 7889
RXRSpecial weather statement, Sep 3, 4:58 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service State College PA
558 PM EDT MON SEP 3 2018
PAZ041-042-032230-
Sullivan PA-Northern Lycoming PA-
558 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LYCOMING AND SULLIVAN
COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near New Albany to near Overton to near Ralston.
Movement was east at 25 mph.
Small hail and winds in excess of 40 mph are possible near Dushore.
Elsewhere, gusty winds of 30 to 40 mph are possible as these storms
move across the region through 630 pm.
Locations impacted include...
Ralston, Kettle Creek Gorge, Lincoln Falls, Shunk, Barbours, Dushore,
Laporte, Forksville, Eagles Mere and Hillsgrove.
LAT...LON 4137 7629 4139 7680 4151 7709 4159 7680
4154 7622
TIME...MOT...LOC 2156Z 280DEG 22KT 4153 7640 4158 7657 4149 7699
RXRSpecial weather statement, Sep 3, 5:18 PM EST, 47 minutes before
Special Weather Statement
National Weather Service State College PA
618 PM EDT MON SEP 3 2018
PAZ041-045-046-032300-
Southern Lycoming PA-Southern Clinton PA-Northern Lycoming PA-
618 PM EDT MON SEP 3 2018
...SPECIAL WEATHER STATEMENT...
At 617 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Ralston to Castanea. Movement was east at 25
mph.
Brief gusty winds of 30 to 40 mph are possible as these storms move
across the region through 700 pm.
Locations impacted include...
Williamsport, Lock Haven, Montoursville, Jersey Shore, Carroll, Mill
Hall, Montgomery, Avis, Dunnstown, Duboistown, Castanea, McElhattan,
Elimsport, Trout Run, Barbours, Cogan Station, Collomsville,
Mackeyville, Loyalsockville and South Williamsport.
LAT...LON 4139 7671 4134 7665 4114 7691 4115 7696
4109 7698 4107 7714 4104 7716 4099 7733
4106 7755 4146 7698
TIME...MOT...LOC 2217Z 285DEG 22KT 4144 7698 4111 7742
RXRSpecial weather statement, Sep 3, 5:49 PM EST, 16 minutes before
Special Weather Statement
National Weather Service State College PA
649 PM EDT MON SEP 3 2018
PAZ041-042-046-053-032330-
Columbia PA-Southern Lycoming PA-Sullivan PA-Northern Lycoming PA-
649 PM EDT MON SEP 3 2018
...SPECIAL WEATHER STATEMENT...
At 648 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Ricketts Glen State Park to near Muncy Valley to
near Loyalsockville. Movement was southeast at 20 mph.
Brief gusty winds of 30 to 40 mph and a short period of torrential
rainfall are possible as these storms move across the region through
730 pm.
Locations impacted include...
Muncy, Hughesville, Jamison City, Waller, Kettle Creek Gorge,
Lairdsville, Ricketts Glen State Park, Central, Fairmount Spgs,
Biggertown, Muncy Valley, Barbours, Loyalsockville, Benton, Picture
Rocks, Laporte and Eagles Mere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4131 7631 4120 7632 4118 7631 4115 7662
4116 7664 4115 7668 4117 7673 4117 7683
4137 7697 4145 7665 4141 7627
TIME...MOT...LOC 2248Z 316DEG 17KT 4137 7629 4140 7660 4136 7688
RXR